Alert archive / Florida / Small Craft Advisories in 2020
Small Craft Advisory 65, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Dec 7, 2020, 4:21 AM EST. It took effect at Dec 7, 2020, 4:00 PM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2020, 4:21 AM EST (09:21 UTC)
- In effect from
- Dec 7, 2020, 4:00 PM EST
- Expired
- Dec 8, 2020, 11:00 AM EST
- In force
- 19 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
418 WHUS72 KKEY 070921 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 421 AM EST Mon Dec 7 2020 GMZ033-034-071600- /O.NEW.KKEY.SC.Y.0065.201207T2100Z-201208T1000Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- 421 AM EST Mon Dec 7 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Northwest winds increasing to near 20 kt during the afternoon hours. Seas building to 5 to 8 feet tonight. * WHERE...Gulf waters beyond 5 fathoms including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ GMZ042>044-052>055-072>075-071600- /O.CON.KKEY.SC.Y.0064.000000T0000Z-201207T1600Z/ Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 421 AM EST Mon Dec 7 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Southwest winds near 20 kt through mid morning. * WHERE...Straits of Florida and Hawk Channel. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
5 follow-up statements
191 WHUS72 KKEY 071318 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 818 AM EST Mon Dec 7 2020 GMZ042>044-052>055-072>075-071430- /O.CAN.KKEY.SC.Y.0064.000000T0000Z-201207T1600Z/ Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 818 AM EST Mon Dec 7 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... The southwest winds near 20 knots along the Reef and across the Straits of Florida have relaxed as the squall line pushed through. Small Craft Advisory conditions are expected to return this evening. $$ GMZ033-034-072145- /O.CON.KKEY.SC.Y.0065.201207T2100Z-201208T1000Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- 818 AM EST Mon Dec 7 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Northwest winds increasing to near 20 knots during the afternoon hours. Seas building to 5 to 8 feet tonight. * WHERE...Gulf waters beyond 5 fathoms including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ CLR
588 WHUS72 KKEY 072008 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 308 PM EST Mon Dec 7 2020 GMZ031-032-035-042>044-052>055-072>075-080415- /O.EXA.KKEY.SC.Y.0065.201207T2100Z-201208T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 308 PM EST Mon Dec 7 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Northwest winds increasing to 20 to 25 knots across the coastal waters of the Florida Keys late this afternoon and evening. Seas building to 7 to 8 feet across the Straits of Florida and portions of the Gulf waters west of the Marquesas. * WHERE...Straits of Florida, Hawk Channel, Florida Bay and the nearshore Gulf waters. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ GMZ033-034-080415- /O.CON.KKEY.SC.Y.0065.201207T2100Z-201208T1000Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- 308 PM EST Mon Dec 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WHAT...Northwest winds will increase to 20 to 25 knots across the deeper waters of the southeastern Gulf of Mexico. Seas building to 7 to 8 feet. * WHERE...Gulf waters beyond 5 fathoms including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ CLR
571 WHUS72 KKEY 080341 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1041 PM EST Mon Dec 7 2020 GMZ031>035-042>044-052>055-072>075-081000- /O.CON.KKEY.SC.Y.0065.000000T0000Z-201208T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1041 PM EST Mon Dec 7 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Northwest winds increasing to 20 to 25 knots across the coastal waters of the Florida Keys. Seas 7 to 8 feet across the Straits of Florida and portions of the Gulf waters west of the Marquesas. * WHERE...Straits of Florida, Hawk Channel, Florida Bay and the nearshore Gulf waters. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
563 WHUS72 KKEY 080915 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 415 AM EST Tue Dec 8 2020 GMZ031>035-042>044-052>055-072>075-081600- /O.EXT.KKEY.SC.Y.0065.000000T0000Z-201208T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 415 AM EST Tue Dec 8 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...North winds around 20 knots with gusts up to 25 knots this morning, decreasing to near 15 knots. Seas 5 to 8 feet, subsiding to 4 to 7 feet. * WHERE...Straits of Florida, Hawk Channel, Florida Bay and the nearshore Gulf waters. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
864 WHUS72 KKEY 081610 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1110 AM EST Tue Dec 8 2020 GMZ034-052>055-072>075-082200- /O.EXP.KKEY.SC.Y.0065.000000T0000Z-201208T1600Z/ /O.NEW.KKEY.SC.Y.0066.201208T1610Z-201208T2200Z/ Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1110 AM EST Tue Dec 8 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...North winds around 20 knots with gusts up to 25 knots, decreasing to near 15 knots. Seas 5 to 8 feet, subsiding to 4 to 7 feet. * WHERE...Straits of Florida, and Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ GMZ031>033-035-042>044-081715- /O.EXP.KKEY.SC.Y.0065.000000T0000Z-201208T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- 1110 AM EST Tue Dec 8 2020 $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 7, 4:17 AM EST, 4 minutes earlier.
Area forecast discussion, Dec 7, 4:17 AM EST, 4 minutes before
Area Forecast Discussion National Weather Service Key West FL 417 AM EST Mon Dec 7 2020 .DISCUSSION... Showers and thunderstorms have proliferated along a stalled frontal boundary across South Florida and the waters of the southeast Gulf of Mexico during the night, but the Keys and surrounding waters have seen only scattered showers thus far. Surface analysis shows a low pressure area sliding eastward along the stalled front. SSW winds have increased across the Keys during the night in response to this low, with temperatures holding in the mid 70s and dewpoints creeping up into the lower 70s. Aloft, water vapor imagery reveals a deep full latitude trough digging over the eastern CONUS, as a shortwave races eastward through the Gulf. The 06Z Key West sounding showed a significant increase in lower/mid level SW/W flow since the previous 00Z sounding, along with increasing instability. The main weather concern continues to be in the near-term, with strong to marginally severe thunderstorms remaining possible across the Keys into this morning. We have sufficient instability present, along with 0-6 km bulk shear of 40+ kt as measured on the 06Z sounding, and modestly veering flow with height, to support a conditional wind and/or tornado threat with any discrete storms that are able to develop during the next few hours, ahead of the approaching squall line over the SE Gulf. CAM guidance and satellite trends indicate that the main line of showers and storms will pass through the Keys during the early to mid morning hours, between 6 AM and 10 AM, and embedded strong to marginally severe storms will be possible within the line as well. The threat for strong storms will end by midday as the surface low moves out over the Atlantic and pulls a pre-frontal trough the Keys, with just widely scattered showers expected this afternoon ahead of the approaching cold front. The cold front will move through the Keys this evening, bringing a blast of northerly winds and a much cooler/drier airmass into the area. Temps by Tuesday morning should range from the upper 50s in the Upper Keys to the lower/mid 60s in the Lower Keys. We will then see an extended period of cool and dry weather, with highs only in the mid 60s to near 70 and lows in the 50s from Tuesday through Thursday. Tuesday night and Wednesday night should see the coldest readings of the season so far, and will likely see Key West drop below 60 degrees for the first time since February 3. A gradual warming trend will follow for the end of the work week and the weekend, with temps returning to near normal levels. Longer range guidance continues to show another cold front moving through the Keys by Sunday evening. && .MARINE... SSW winds have increased sharply across the Keys waters during the last few hours, with observing sites along the reef reporting wind speeds of 20 to 25 knots, while Smith Shoal Light has been running just below 20 knots. These winds are due to surface low pressure moving across the far SE Gulf of Mexico. A Small Craft Advisory was issued around midnight for the Straits and Hawk Channel, and this will remain posted into the morning hours. There remains the potential for strong thunderstorms to impact the Keys waters during the predawn through mid morning hours, with localized wind gusts of 40 knots or greater, and possibly a few waterspouts. Winds should turn to the W/NW and temporarily decrease across our area later this morning into the afternoon, as the storms exit to the east of the waters. Winds will then become NNW and increase again as the cold front moves in, starting late this afternoon in the offshore Gulf waters. The strong NNW winds will then spread across the rest of the Keys waters during the evening, and Small Craft Advisories will likely be needed for all waters at that time. Northerly breezes will gradually diminish Tuesday through Wednesday night, eventually veering to the northeast to east Thursday through Friday. && .AVIATION... Significantly changing weather will occur at the island terminals over the next 24 hours with a period of storminess this morning (07/9-14z) the most immediate concern. Thunderstorms may bring temporary IFR/MVFR conditions to the terminals during that timeframe. Gusty southwest winds will quickly become northwest and lull mid-morning to mid-day, then surge again this afternoon with a northerly component of crosswinds becoming an issue at the terminals. NW-N winds will gradually slacken late tonight. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory for GMZ033-034-042>044-052>055-072>075. && Public/Marine/Fire...Jacobson Aviation/Nowcasts....WLC/SDR Data Acquisition.....KR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Dec 6, 4:28 AM EST, 23 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 428 AM EST Sun Dec 6 2020 FLZ076>078-GMZ031>035-042>044-052>055-072>075-071100- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 428 AM EST Sun Dec 6 2020 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Dense fog will reduce visibility to less than one nautical mile at times early this morning across Florida Bay and the nearshore Gulf waters. Otherwise, no hazardous weather is expected for today. Tonight, scattered thunderstorms are expected across the Florida Keys and surrounding coastal waters, with a few of the storms potentially becoming strong to marginally severe. The primary hazards will be wind gusts in excess of 50 mph, heavy rainfall, and frequent cloud to surface lightning strikes. In addition, an isolated tornado cannot be ruled out. A Small Craft Advisory may be required for portions of the Keys coastal waters for late tonight, as low pressure moves across the southeastern Gulf of Mexico and South Florida. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Scattered thunderstorms may continue across the area into Monday morning, with a few of the storms potentially becoming strong to marginally severe. The primary hazards will be wind gusts in excess of 50 mph, heavy rainfall, and frequent cloud to surface lightning strikes. In addition, an isolated tornado cannot be ruled out. A Small Craft Advisory may be required for portions of the Keys coastal waters Monday morning. A Small Craft Advisory will likely be required for most or all of the Keys coastal waters after the front moves through from Monday night into Tuesday. For Tuesday night through Saturday, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 12:01 AM EST | Small Craft Advisory | KEY | 8 hr | |
| Dec 7, 3:56 AM EST | Special Marine Warning | KEY | 49 min | |
| Dec 7, 4:45 AM EST | Special Marine Warning | KEY | 45 min | |
| Dec 7, 5:26 AM EST | Special Marine Warning | KEY | 49 min | |
| Dec 7, 6:15 AM EST | Special Marine Warning | KEY | 45 min | |
| Dec 7, 6:56 AM EST | Special Marine Warning | KEY | 27 min | |
| Dec 7, 9:31 AM EST | Special Marine Warning | KEY | 59 min |
Nearby
Small Craft Advisories in Florida, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.